Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 84, NWS Seattle, WA

April 18, 2021

NWS Seattle, WA issued this small craft advisory at Apr 18, 2021, 2:14 AM PDT. It took effect at Apr 18, 2021, 8:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2021, 2:14 AM PDT (09:14 UTC)
In effect from
Apr 18, 2021, 8:00 PM PDT
Expired
Apr 19, 2021, 7:39 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

218 
WHUS76 KSEW 180914
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
214 AM PDT Sun Apr 18 2021

PZZ133-181715-
/O.NEW.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/
Northern Inland Waters Including The San Juan Islands-
214 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 8 PM this evening to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-181715-
/O.NEW.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
214 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT MONDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and 
  Coastal Waters From Cape Flattery To James Island Out 10 Nm.

* WHEN...From 11 PM this evening to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
337 
WHUS76 KSEW 181637
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
937 AM PDT Sun Apr 18 2021

PZZ133-190100-
/O.CON.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/
Northern Inland Waters Including The San Juan Islands-
937 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 8 PM this evening to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-190100-
/O.CON.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
937 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and 
  Coastal Waters From Cape Flattery To James Island Out 10 Nm.

* WHEN...From 11 PM this evening to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
256 
WHUS76 KSEW 182210
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
310 PM PDT Sun Apr 18 2021

PZZ133-190900-
/O.CON.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/
Northern Inland Waters Including The San Juan Islands-
310 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 8 PM this evening to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-190900-
/O.CON.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
310 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and 
  Coastal Waters From Cape Flattery To James Island Out 10 Nm.

* WHEN...From 11 PM this evening to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
211 
WHUS76 KSEW 190251
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
751 PM PDT Sun Apr 18 2021

PZZ133-191100-
/O.CON.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/
Northern Inland Waters Including The San Juan Islands-
751 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* WHAT...Northeast winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-191100-
/O.CON.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
751 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 11 PM this evening to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
873 
WHUS76 KSEW 191439
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
739 AM PDT Mon Apr 19 2021

PZZ130-133-150-191545-
/O.CAN.KSEW.SC.Y.0084.000000T0000Z-210419T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
739 AM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased. 

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 7:14 PM PDT, 7 hours earlier.

Area forecast discussion, Apr 17, 7:14 PM PDT, 7 hours before
Area Forecast Discussion
National Weather Service Seattle WA
714 PM PDT Sat Apr 17 2021

.UPDATE /THIS EVENING/...Another tranquil evening out there in
Western Washington. Several sites including Bellingham, Hoquiam,
Olympia, Quillayute, and Sea-Tac tied or broke their daily high
records for April 17th. No updates needed to the forecast this
evening. Carpenter

&&

.SYNOPSIS...Warm and dry conditions will continue as high pressure
remains in place this weekend. Onshore flow returns Sunday and will
persist allowing for cooler highs and increasing cloud cover but
continued dry conditions. A potential pattern change is possible
late in the week, with a return to rain and cooler temperatures
possible.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Clear skies remain in place
over W WA. Sunday sees surface flow start to switch over the
onshore which will help keep temperatures in check for the rest of
the near term. This may not be quite as noticeable tomorrow, as
highs will only be a degree or two cooler, but the bigger impact
will be Monday as temps fall into the lower 70s for the interior
lowlands and into the mid 60s along the coast.

Upper level ridging starts to break down on Monday as a shortwave
trough attempts to push into the area. Models are impressed neither
with this feature nor its prospects for making any headway into W
WA. The forecast looks to remain dry, however some initial low
clouds Monday morning and some mid to upper level clouds during the
remainder of the day will be possible. Tuesday sees this feature
actually become a small closed low, but will dive south as it forms,
making little impact to the CWA. Temps however will keep their
downward trend as the coasts will see highs that day right around 60
while most of the interior lowlands will be in the mid to upper 60s.

All things considered, not much in the way of change from inherited
forecast.  18

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Ridging continues to
gradually break down at the start of the long term as shortwave
systems passing to the north and east of the area will bring
increasing amounts of cloud to W WA as the gradual cooling trend
persists. Models in generally good agreement with regards to pattern
change starting Thursday as an upper level low off the Aleutians
will push a series of systems through the area to finish the week,
returning rain to W WA and resuming more seasonable temperatures as
highs Thursday through Saturday will run in the mid 50s along the
coast and right around 60, give or take a degree or two, in the
interior lowlands.  18

&&

.AVIATION...An upper ridge will remain over the area tonight then
weaken on Sunday as an upper short wave drops down from the north
into the Intermountain West. Low level offshore flow will continue.
The air mass will be stable and dry. The air mass will become
slightly unstable Sunday afternoon over the north Cascades with some
mid and high level moisture as the upper short wave clips the area.
Stratus will push north along or just off the coast during the day
Sunday.

KSEA...Clear skies. Northerly wind 3-6 knots becoming more westerly
Sunday afternoon. Schneider

&&

.MARINE...Offshore flow into Sunday for the interior but a weak
flow reversal will occur along the coast. Weak offshore flow will
continue on Monday then onshore flow will gradually increase through
the middle of next week. Schneider

&&

.HYDROLOGY...No river flooding is expected over the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.